Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have taken Z pack and coughed yellow mucus. Do I need a different antibiotic or just finish Z pack?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 3968 Questions
Question
Have taken Z pack for 8 days and coughed yellow thic mucus this morning. Do I need different antibiotic or just finish Z pack?
Posted Sun, 15 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Pragnesh Vachharajani 19 minutes later
Hi XXXXXXX

Thanks for posting your query.

Coughing of yellow mucus indicates some infection in mucus which is normally clear. It is an indication that body is responding to infection.

You are already taking antibiotics since last 8 days; I do not see any reason to worry for you. Just complete the pack.

Along with this to get some more relief please try following measures which can also help.

>Take steam inhalation-either with plain water or any over the counter herbs like a few drops of eucalyptus oil etc.
>Drink plenty of fluids during the day.
>Take light diet and proper rest.

You should continue with routine medications that you are taking.

Please see your doctor in case you have fever, XXXXXXX colour mucus which indicates progress of infection and throat pain etc.

Normally in couple of days you should improve.

I hope this answers your query, please feel free to write again in case you have some more to ask.

Please accept the answer in case there is no further query.

Regards,

dr.pragnesh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

Related Drugs/Medications

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions